Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Could tTrizivir be the difference?
Sep 19, 2001

In December I switched from Combivir and Abacvir to Trizivir. At the time my CD4 count was 803/37 and vl <50. Since that time my vlhas remained <50 but, my cd4 has been 742/39, 603/34 and 543/37. The only change in my life (adherence, nutrition and exercise) has been the switch to Trizivir. Could this be the cause of the decline? Is it something to worry about? If not, Tizivir, what are my options?

Response from Dr. Boyle

Prior to the FDA approving Trizivir (AZT/3TC/abacavir in one tablet), several studies showed that it is equivalent to a taking the combination of Combivir (AZT/3TC) and Ziagen (abacavir). Therefore, it is not likely that the change to Trizivir caused the decrease in the absolute number of CD4 cells, especially since your viral load has remained <50 throughout. It is also somewhat reassuring that your CD4 percentage has remained the same, but your doctor should continue to monitor your CD4 cell count and other blood counts carefully. I have seen declines like this before and most of them stabilize or rebound; however, if yours do not consdiration should be given to a therapy change. Good luck.



Previous
definition of light meal
Next
Is What I An Hearing Correct?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement